MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-38
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, non-tortuous left anterior descending artery.The 2.50x38mm xience sierra stent delivery system was prepared and advanced without issue.During inflation, the balloon ruptured at 4atm.The physician realized that the proximal end of the stent had partially opened so he advanced a 1.5 non-abbott balloon to fully open the stent then went back in with an nc balloon to fully deploy.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned sds and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot or relabeled lot.The device was visually inspected and prepped prior to use without any damages, leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.In this case, it is likely that during advancement and/or during stent deployment the balloon became compromised against other devices used or the stent strut resulting in the reported/noted balloon pinhole rupture in the distal balloon shoulder.Additionally, the treatment appears to be related to the operational context of the procedure as a non-abbott device was used to fully open the stent, then fully deployed the stent with an nc balloon.The noted bends on the hypotube and the stretched guide wire exit notch likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10916340
Report Number2024168-2020-09975
Device Sequence Number16280057
Product Code NIQ
UDI-Device Identifier08717648227141
UDI-Public08717648227141
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model Number1550250-38
Device Catalogue Number1550250-38
Device Lot Number0063041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/29/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR